Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 191, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 21, 2005, 9:27 PM CDT for Randolph County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2005, 9:27 PM CDT (02:27 UTC)
- Expired
- Aug 21, 2005, 10:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Randolph County, AR
The radar
The Memphis radar (KNQA), 180 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 220227 SVRMEG ARC121-220300- /O.NEW.KMEG.SV.W.0191.050822T0227Z-050822T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 927 PM CDT SUN AUG 21 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN EASTERN ARKANSAS * UNTIL 1000 PM CDT * AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF DALTON...OR ABOUT 9 MILES EAST OF MAMMOTH SPRING...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE RANDOLPH COUNTY. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3656 9144 3639 9151 3628 9117 3650 9108 $$
1 follow-up statement
000 WWUS54 KMEG 220256 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 956 PM CDT SUN AUG 21 2005 ARC121-220300- /O.CON.KMEG.SV.W.0191.000000T0000Z-050822T0300Z/ RANDOLPH AR- 956 PM CDT SUN AUG 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR RANDOLPH COUNTY... AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF RAVENDEN SPRINGS...OR ABOUT 15 MILES EAST OF CHEROKEE VILLAGE-HIDDEN VALLEY...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALTON. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3656 9144 3639 9151 3628 9117 3650 9108 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 9:02 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 21, 9:02 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
902 PM CDT SUN AUG 21 2005
.DISCUSSION...
SOME ISOLATED THUNDERSTORMS WERE LOCATED OVER NORTHEAST ARKANSAS
THIS EVENING. WHEN CONVECTION DIES OUT...AN UPDATE WILL BE NEEDED TO
REMOVE POPS FOR TONIGHT. OTHERWISE...CURRENT FORECAST APPEARS IN
GOOD SHAPE SO NO CHANGES ARE NEEDED AT THIS TIME.
&&
.MEG WATCHES/WARNINGS/ADVISORIES
AR...HEAT ADVISORY CONTINUES THROUGH 7PM MONDAY FOR EAST-CENTRAL
ARKANSAS...TO THE SOUTH OF INTERSTATE 40.
MO...NONE.
MS...HEAT ADVISORY CONTINUES THROUGH 7PM MONDAY FOR ALL OF NORTH
MISSISSIPPI.
TN...HEAT ADVISORY CONTINUES THROUGH 7PM MONDAY FOR THE SOUTH HALF
OF WEST TENNESSEE...TO THE SOUTH OF INTERSTATE 40.Hazardous weather outlook, Aug 21, 7:11 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 711 PM CDT SUN AUG 21 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-221100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 711 PM CDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A HEAT ADVISORY WILL CONTINUE THIS EVENING THE SOUTHERN HALF OF THE MID-SOUTH WITH HEAT INDICES REACHING 105 TO 110 DEGREES. THE ELDERLY AND THOSE WITH HEALTH PROBLEMS SHOULD REMAIN IN AN AIR CONDITIONED AREAS. IF OUTDOOR ACTIVITIES ARE PLANNED...TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN... THE HEAT ADVISORY WILL CONTINUE THROUGH 7PM MONDAY ACROSS THE SOUTHERN HALF OF THE MID-SOUTH...INCLUDING AREAS SOUTH OF INTERSTATE 40. HEAT INDICES ACROSS THE ADVISORY AREA WILL ONCE AGAIN RANGE BETWEEN 105 TO 110 DEGREES ON MONDAY AFTERNOON. PLEASE FOLLOW HEAT RELATED SAFETY TIPS TO PROTECT YOURSELF AGAINST THE DANGERS OF HEAT. ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY. THE ATMOSPHERE WILL ONCE AGAIN BECOME UNSTABLE AND A FEW THUNDERSTORMS COULD AGAIN BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 21, 3:33 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT SUN AUG 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG HOUSTON 33.90N 89.00W
08/21/2005 CHICKASAW MS LAW ENFORCEMENT
SEVERAL TREES ACROSS ROADS THROUGHOUT CITY. POWER LINES
DOWN AS WELL.
0325 PM HAIL 9 E OXFORD 34.36N 89.37W
08/21/2005 0.75 INCH LAFAYETTE MS FIRE DEPT/RESCUE
&&
JRALocal storm report, Aug 21, 4:08 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT SUN AUG 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG HOUSTON 33.90N 89.00W
08/21/2005 CHICKASAW MS LAW ENFORCEMENT
SEVERAL TREES ACROSS ROADS THROUGHOUT CITY. POWER LINES
DOWN AS WELL.
0300 PM HAIL 2 NE THAXTON 34.33N 89.15W
08/21/2005 0.88 INCH PONTOTOC MS BROADCAST MEDIA
0300 PM TSTM WND DMG 2 NE THAXTON 34.33N 89.15W
08/21/2005 PONTOTOC MS BROADCAST MEDIA
SEVERAL LARGE OAK TREES DOWN IN THE HURRICANE COMMUNITY
0325 PM HAIL 9 E OXFORD 34.36N 89.37W
08/21/2005 0.75 INCH LAFAYETTE MS FIRE DEPT/RESCUE
&&
JRAThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:04 AM CDT | Severe Thunderstorm Warning | MEG | Randolph | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.